Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Are The Dangers Of Protease Inhibitors

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Protease Inhibitors in Development

... Protease Inhibitors Protease Inhibitors in Development PIs No Longer in Development NOTE: Several fact sheets describe drugs that are being tested against HIV: Fact Sheet 410 : nucleoside analog reverse transcriptase inhibitors (nukes)
Ask the Experts

Protease Inhibitors with Hep C

I have failed my course of Interfuron therapy. Can you recomend studies going on I could become a part of with Protease inhibitors ??I live in South Florida
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
I would go to the website "Clinicaltrials.gov" to find a trial near you. Read more »

high temperature and protease inhibitors

Dear Dr. Gallant, my brother has been taking Ritonavir, ddI and 3TC since last July and he's been doing pretty well: hegained weight and his CD4 raised from 35 to 180; unfortunately I cannot tell about viral load because in Italy (where mybrother...
Joel Gallant, M.D.

Response from Joel Gallant, M.D.

Johns Hopkins University, School of Medicine
Paola, Read more »

what is HIV PROTEASE INHIBITORS.

In taking hydroxyzine pam 25 mg,it states if you are on HIV Protease inhibitors, not to use. What is HIV Protease inhibitors?
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...HIV protease inhibitors are a family of HIV drugs (such as Kaletra, Viracept, Lexiva, Reyataz) used chronically for the treatment of HIV/AIDS. Read more »

Protease inhibitors

I like most HIV positive people are taking the protease inhibitor drugs. Is protease an enzyme? I ask this because I also drink wheatgrass juice on a daily basis and one of the enzymes it claims to boost is protease. What is the connection here?
Cade Fields-Gardner M.S., R.D.

Response from Cade Fields-Gardner M.S., R.D.

The Cutting Edge
...The job of protease inhibitors is to "inhibit" specific HIV protease enzymes. So, yes, proteases are enzymes, but protease inhibitors are not. There are enzymes Read more »
Articles
U.S. National Institutes of Health

NIH Clinical Center Study Demonstrates Dangerous Interaction Between St. John's Wort and an HIV Protease Inhibitor

...prescribed to treat HIV infection. The findings are detailed in the Feb. 12 issue of the Lancet . "When St. John's wort and the protease inhibitor indinavir are taken together, the levels of indinavir in the blood drop dramatically," explained... Read more »
Gay Men's Health Crisis

Debate Widens Over Protease Inhibitor Side Effects

...protease inhibitor-treated patients. At the 5th Retrovirus Conference last winter, Dr. Cooper reported that 64% of his patients on protease inhibitors showed signs of lipodystrophy (abstract 410). At a late breaker in Geneva, his colleague Andrew... Read more »
U.S. Centers for Disease Control and Prevention

United Kingdom: "Virological and Immunological Outcomes at 3 Years After Starting Antiretroviral Therapy with Regimens Containing Non-Nucleoside Reverse Transcriptase Inhibitor, Protease Inhibitor, or Both in INITIO: Open-Label Randomized Trial"

...transcriptase inhibitors (didanosine + stavudine) plus either a non-nucleoside reverse transcriptase inhibitor (efavirenz, EFV) or a protease inhibitor (nelfinavir, NFV), or both (EFV/NFV) in HIV-1-infected patients who had not previously... Read more »
AIDS Survival Project

Drug Interactions of Protease Inhibitors and Psychiatric Medications

... Taken from an article by Dan H. Karasic and James W. Dilley Antiretroviral drugs -- especially protease inhibitors -- may interact with medications used to treat mood and anxiety disorders. Protease inhibitors have varying degrees of inhibition Read more »
Connect With Others

lipodystrophy from protease inhibitors

Posted by Anonymous, 4 Replies
...good health. I have accessed all the major medications, plus vitamins to help fight the disease. Once I started taking the new protease inhibitors, I started growing breasts and huge amount of fat in the stomache area...infact, my entire torso... Read more »

bone density loss due to protease inhibitors

Posted by Anonymous, 1 Reply
Curious as to latest info. on research into bone density loss due to HAART therapy. Most research data i've seen goes back to 99 or 2000. Any new data/research into this? Also any info. on clinical trials currently under way looking into this... Read more »

Protease Inhibitors - Hemophilia bleeds

Posted by akcol
Hi, my fiance is a Long Term NonProgressor - 24 years positive, co-infection HCV, with severe Hemophilia A. This is a question for the gentlemen with Hemophilia please. We're requesting any input about any Hemophilic PI increased unusual bleed... Read more »

Hyperglycemia as a result of Protease Inhibitors

Posted by Anonymous
I found a product for reducing glucose levels. It is called Meishan Tea. They make 4 different kinds of tea and I have people that are showing tremendous results on all 4 kinds. However, the people that are presently taking the tea do not have... Read more »